Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 2, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Mar 23, 2007, 7:04 PM MDT for Morgan County, Colorado. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2007, 7:04 PM MDT (01:04 UTC)
- Expired
- Mar 23, 2007, 7:52 PM MDT
- In force
- 48 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Morgan County, CO
The radar
The Denver radar (KFTG), 83 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 7:15 PM MDT | HAIL 1 | 3 E Weldona, CO | |
| Mar 23, 7:21 PM MDT | HAIL 0.75 | 4 N Fort Morgan, CO | |
| Mar 23, 7:23 PM MDT | HAIL 1.75 | 3 N Fort Morgan, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1866 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 240104 SVRBOU COC087-240200- /O.NEW.KBOU.SV.W.0002.070324T0104Z-070324T0200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 704 PM MDT FRI MAR 23 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL MORGAN COUNTY IN NORTHEAST COLORADO * UNTIL 800 PM MDT * AT 704 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 4 MILES WEST OF LOG LANE VILLAGE...OR ABOUT 6 MILES WEST OF FORT MORGAN...MOVING NORTH AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WELDONA AND LOG LANE VILLAGE. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 4025 10402 4025 10380 4052 10373 4051 10401 $$
3 follow-up statements
000 WWUS55 KBOU 240122 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 719 PM MDT FRI MAR 23 2007 COC087-240200- /O.CON.KBOU.SV.W.0002.000000T0000Z-070324T0200Z/ MORGAN CO- 719 PM MDT FRI MAR 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR NORTH CENTRAL MORGAN COUNTY... AT 715 PM MDT...A TRAINED WEATHER SPOTTER 3 MILES EAST OF WELDONA REPORTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THE HAIL WAS REPORTEDLY PILED UP TO 4 INCHES IN DEPTH. THE SEVERE THUNDERSTORM WAS MOVING NORTHEAST AT 15 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WELDONA AND LOG LANE VILLAGE. IN ADDITION TO LARGE HAIL...THE STORM MAY ALSO PRODUCE DAMAGING WIND GUSTS TO 60 MPH...VERY HEAVY RAIN AND DEADLY LIGHTNING. LAT...LON 4027 10399 4026 10374 4052 10373 4051 10401 $$
000 WWUS55 KBOU 240132 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 729 PM MDT FRI MAR 23 2007 COC087-240200- /O.CON.KBOU.SV.W.0002.000000T0000Z-070324T0200Z/ MORGAN CO- 729 PM MDT FRI MAR 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR NORTH CENTRAL MORGAN COUNTY... AT 724 PM MDT...TRAINED WEATHER SPOTTERS CONTINUED TO REPORT A SEVERE THUNDERSTORM PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE 3 MILES NORTH OF FORT MORGAN. THIS STORM WAS LOCATED NEAR FORT MORGAN AIRPORT...OR ABOUT 5 MILES NORTH OF FORT MORGAN...MOVING NORTHEAST AT 20 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT MORGAN AND ANTELOPE SPRINGS. HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. LAT...LON 4027 10392 4027 10364 4051 10365 4051 10392 $$
000 WWUS55 KBOU 240152 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 750 PM MDT FRI MAR 23 2007 COC087-240200- /O.CAN.KBOU.SV.W.0002.000000T0000Z-070324T0200Z/ MORGAN CO- 750 PM MDT FRI MAR 23 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MORGAN COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. ALTHOUGH THE STORM HAS WEAKENED IT MAY STILL PRODUCE BRIEF HEAVY RAIN...SMALL HAIL...DEADLY LIGHTNING AND WIND GUSTS TO 45 MPH. LAT...LON 4027 10392 4027 10364 4051 10365 4051 10392 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 3:10 PM MDT, 3 hours 54 minutes earlier.
Area forecast discussion, Mar 23, 3:10 PM MDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 310 PM MDT FRI MAR 23 2007 .SHORT TERM...SCATTERED COVECTION MOVING INTO SOUTHERN SECTIONS OF CWA AT THIS TIME...WILL SPREAD ACROSS REMAINDER OF AREA THIS EVENING. QUITE A BIT OF LIGHTNING CURRENTLY ACROSS SOUTHWEST COLORADO AND NORTHERN NEW MEXICO. WILL KEEP EVENING THUNDER IN ZONES. METAR PLOTS SHOW SURFACE FRONT JUST PASSED CASPER...HEADING SOUTH AND SHOULD GET INTO NORTHEAST COLORADO AROUND 01Z. SURFACE UPSLOPE TO DEVELOP AND PROGGED TO INCREASE BEHIND FRONT. RAINSHOWERS SHOULD INCREASE IN COVERAGE OVER THE PLAINS AS A RESULT. MOISTURE WILL CONTINUE TO STREAM NORTHWARD INTO AREA AFTER MIDNIGHT AS DEEP UPPER LOW OVR DESERT SOUTHWEST MOVES TOWARD COLORADO. MODELS ARE FAIRLY CONSISTENT IN MOVEMENT AND INTENSITY...WITH LOW OVER SOUTHERN NEW MEXICO BY 12Z SATURDAY...THEN OVER NORTHEAST COLORADO BY 00Z SUNDAY. ALL THIS POINTING TO INCREASING EASTERLY UPSLOPE THROUGH AT LEAST 18Z SATURDAY. GOOD QG ASCENT EXPECTED ACROSS MUCH OF AREA AS A RESULT. MODELS PAINT QUITE A BIT OF PRECIP OVER EAST SLOPES OF ZONES 33 AND 34 AS WELL AS ALONG FOOTHILLS AND ADJACENT PLAINS. HIGH POPS CERTAINLY WARRANTED FOR THESE AREAS. SO BIGGEST QUESTION IS WHETHER TEMPERATURES WILL BE COLD ENOUGH FOR ALL SNOW ACROSS FOOTHILLS. MODELS CERTAINLY POINTING TOWARD THIS WITH WET BULB ZERO HEIGHTS LOWERING TO 7000 FEET...AS NOTED BY THE LATEST NAM. SNOW TOTALS EXCEEDING A FOOT IN SOME AREAS...PARTICULARLY ACROSS WESTERN LARIMER COUNTY. GIVING INCREASING VERTICAL MOTION AND AVAILABLE INSTABILITY...SHOULD SEE PERIOD OF DECENT WET SNOW FOR MOUNTAINS AND FOOTHILLS. OPT FOR WINTER STORM WARNING FOR CENTRAL AND SOUTHERN MOUNTAINS BEGINNING AT MIDNIGHT WHICH WILL CONTINUE INTO SATURDAY NIGHT. WINTER STORM WARNING ALSO FOR FOOTHILLS FROM MIDNIGHT TO SATURDAY EVENING. 7H FLOW GOES NORTHWEST AFTER 18Z SATURDAY...WHICH EQUATES TO DOWNSLOPE FOR FOOTHILLS. BUT THERE WILL SHOULD BE SUFFICIENT QG ASCENT TO OFFSET THE DOWNSLOPE. KEPT THE MENTION OF THUNDER FOR SATURDAY AFTERNOON GIVEN DECENT COLD POOL ALOFT AND FAIRLY STEEP LAPSE RATES AT LOW LEVELS. POTENTIAL FOR ANY SEVERE STORMS ACROSS PLAINS LOOKS LOW AS THERE MAY BE TOO MUCH CLOUD COVER FOR SURFACE DESTABILIZATION. .LONG TERM...AT 00Z SATURDAY AFTERNOON...BOTH MODELS SHOW THE UPPER CLOSED LOW CENTERED OVER THE CORNER OF NORTHEASTERN COLORADO ...WITH AN UPPER TROUGH TRAILING BACK SOUTHWESTWARD INTO SOUTHERN ARIZONA. BY SUNDAY...NORTHWESTERLY FLOW ALOFT COVERS THE FORECAST AREA. BY SUNDAY EVENING THEN CONTINUING THROUGH MONDAY NIGHT...ZONAL FLOW ALOFT IS PROGGED FOR THE FORECAST AREA. THE VERTICAL VELOCITY FIELDS SHOW DOWNWARD MOTION FOR THE FORECAST AREA SATURDAY NIGHT THROUGH SUNDAY EVENING. AFTER THAT THE VERTICAL VELOCITY IS BENIGN. BY SATURDAY EVENING...THE BOUNDARY LAYER FLOW IS ALL DOWNSLOPING FOR THE FORECAST AREA. THIS CONTINUES SUNDAY. BY SUNDAY NIGHT...THE LOW LEVEL PRESSURE GRADIENT IS WEAK SO NORMAL DIURNAL WIND PATTERNS SHOULD PREVAIL THROUGH MONDAY NIGHT. FOR MOISTURE...IT IS ON THE DECREASE SATURDAY NIGHT...THE GFS HAS MORE. BY SUNDAY...ITS PRETTY DRY...SOME MOISTURE LINGERING OVER THE MOUNTAINS...ESPECIALLY ON THE GFS. SUNDAY NIGHT THROUGH MONDAY NIGHT THERE IS A BIT ON MID AND UPPER LEVEL MOISTURE...BUT NOTHING SIGNIFICANT. THE QPF GRIDS GRIDS BASICALLY SHOW THE PRECIPITATION OVER BY 06Z SATURDAY NIGHT EXCEPT FOR A BIT LINGER IN THE HIGHER MOUNTAINS. THE POPS SATURDAY NIGHT ...THERE IS STILL SOME MOISTURE IN THE MOUNTAINS THROUGH 06Z...AND THE MOUNTAIN TOP FLOW BECOMES WEST-NORTHWESTERLY. THIS WILL ENHANCE THE OROGRAPHICS. WILL GO WITH LIKELY POPS IN THE HIGH MOUNTAINS WITH SOME ADDITIONAL ACCUMULATIONS. BECAUSE OF THIS WILL ALLOW THE SNOW HIGHLIGHT IN THE HIGH MOUNTAINS TO CONTINUE THROUGH 06Z SATURDAY NIGHT. FOR THE PLAINS WILL TAPPER RAINFALL OFF TO NOTHING THROUGH THE NIGHT SATURDAY. PERHAPS A BIT QUICK THEN CURRENT GRIDS SHOW. FOR TEMPERATURES...SUNDAYS HIGH WARM 4-6 C UP FROM SATURDAYS READINGS. MONDAY LOOKS 2-3 C WARMER AGAIN. THE LAST FOUR DAYS...TUESDAY THROUGH FRIDAY OF NEXT WEEK... SOUTHWESTERLY FLOW ALOFT DOMINATES ON TUESDAY INTO WEDNESDAY...WITH A DECENT UPPER TROUGH PUSHING ACROSS THE FORECAST AREA WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING DEPENDING ON THE MODEL. AFTER THAT NORTHWESTERLY FLOW ALOFT IS PROGGED. THE MOISTURE DOESNT LOOK GREAT WITH THE SYSTEM...ESPECIALLY ON THE PLAINS. WILL HAVE SOME POPS IN THE MOUNTAINS TUESDAY NIGHT THROUGH THURSDAY. NONE ON THE PLAINS RIGHT NOW. TEMPERATURES STILL LOOK TO BE COOL WEDNESDAY ...THURSDAY AND FRIDAY WARM A BIT. && .BOU WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING LATE TONIGHT THROUGH SATURDAY NIGHT...ZONES 33 AND 34. WINTER STORM WARNING LATE TONIGHT THROUGH SATURDAY AFTERNOON...ZONES 35 AND 36. && D-L/RJK
Hazardous weather outlook, Mar 23, 10:58 AM MDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1058 AM MDT FRI MAR 23 2007 COZ030>051-241200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1058 AM MDT FRI MAR 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON. SOME OF THE STORMS ACROSS THE FAR NORTHEAST PLAINS COULD PRODUCE BRIEF HEAVY RAIN...GUSTY WINDS AND HAIL. THE RAIN WILL BE MIXED WITH SNOW ABOVE 10 THOUSAND FEET. THE SHOWERS WILL BECOME MORE NUMEROUS TONIGHT WITH A FEW THUNDERSTORMS LINGERING AFTER MIDNIGHT OVER THE FAR NORTHEAST PLAINS. THE SNOW LEVEL WILL LOWER TO AROUND 8000 FEET OVERNIGHT...WITH ACCUMULATIONS UP TO 4 INCHES POSSIBLE OVER THE MOUNTAINS AND FOOTHILLS BY SATURDAY MORNING. A STRONG STORM SYSTEM WILL CONTINUE TO MOVE NORTHEAST TOWARD COLORADO...SPREADING MOISTURE ACROSS THE AREA. IN ADDITION... A COLD FRONT WILL PUSH SOUTH THROUGH NORTHEAST COLORADO THIS EVENING...WITH UPSLOPE FLOW DEVELOPING IN ITS WAKE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD ACROSS THE FORECAST AREA SATURDAY. THE SNOW LEVEL IS EXPECTED TO VARY BETWEEN 7500 AND 8500 FEET SATURDAY...WITH ADDITIONAL SNOW ACCUMULATIONS OF 2 TO 7 INCHES POSSIBLE IN THE HIGHER FOOTHILLS AND MOUNTAINS. PRECIPITATION IS THEN EXPECTED TO DECREASE SATURDAY NIGHT EXCEPT IN THE MOUNTAINS WHERE A FEW MORE INCHES OF SNOW WILL BE POSSIBLE OVERNIGHT. DRY CONDITIONS ARE EXPECTED FROM SUNDAY THROUGH TUESDAY. THE NEXT STORM SYSTEM WILL BRING A CHANCE OF PRECIPITATION TO THE FORECAST AREA WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Mar 23, 5:31 PM MDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
531 PM MDT FRI MAR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM HAIL 2 SE BOULDER 40.01N 105.22W
03/23/2007 M0.88 INCH BOULDER CO TRAINED SPOTTER
&&
FREDINThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 4:58 AM MDT | Snow Advisory | BOU | Park | 13 hr |
| Mar 24, 4:22 PM MDT | Tornado Warning | BOU | Phillips | 38 min |
| Mar 24, 4:59 PM MDT | Tornado Warning | BOU | Phillips, Sedgwick | 48 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.